PL EN


Preferences help
enabled [disable] Abstract
Number of results
2010 | 10 | 3 | 172 - 175
Article title

Przemijający deficyt neurologiczny spowodowany neurotoksycznym działaniem środka kontrastowego użytego do zabiegu koronarografii

Content
Title variants
EN
Transient neurological deficit due to neurotoxicity of contrast medium used for coronary angiography
Languages of publication
EN PL
Abstracts
EN
Coronary angiography is an invasive procedure and may lead to complications. The most common of them are: myocardial infarction, embolism (e.g. cerebral embolism), dysrhythmia and acute circulatory insufficiency. Damage to the artery and subsequent major bleeding or thrombosis, vasovagal reaction and allergic reactions may also occur. Neurological deficits caused by contrast medium neurotoxicity are very rare complications of percutaneous coronary interventions. Contrast medium infiltrates blood-brain barrier and produces transient disturbances of neural membranes function. The neurotoxicity depends on its ionic properties, osmolality and solubility. Contrast medium neurotoxicity usually concerns occipital lobes and transient cortical blindness is its most common clinical manifestation. Transient pyramidal deficits due to contrast medium neurotoxicity are very rarely observed. The authors present a case of 70-yearold woman who developed left-sided hemiparesis and conjugate deviation of the eyes to the right after coronary angiography with subsequent right coronary artery angioplasty and stenting. Computed tomography (CT) of the brain performed just after occurrence of the neurological deficit revealed hyperintensive areas in sulci of the cerebral convexities and in the right frontal lobe. Control brain CT done after 24 hours did not show hyperintensive areas mentioned above. All symptoms of neurological deficit withdrew during 72 hours. Neurotoxicity of contrast medium seems to be responsible for occurrence of neurological deficit symptoms in a presented case.
PL
Koronarografia jest badaniem inwazyjnym i niesie ze sobą ryzyko wystąpienia powikłań. Najczęstszymi z nich są: zawały serca, incydenty zatorowe (w tym zatory tętnic mózgowych), zaburzenia rytmu serca i ostra niewydolność krążenia. Zdarzają się także uszkodzenia tętnicy i miejscowe krwawienia, reakcje naczyniowo-błędne i odczyny alergiczne. Deficyty neurologiczne spowodowane neurotoksycznym działaniem środka kontrastowego są bardzo rzadkim powikłaniem przezskórnych interwencji wieńcowych. Kontrast przenika przez barierę krew-mózg i powoduje przejściowe zaburzenia funkcji błon neuronalnych. Neurotoksyczne działanie środka kontrastowego zależy od jego właściwości jonowych, osmolalności i rozpuszczalności. Neurotoksyczność kontrastu dotyczy zazwyczaj płatów potylicznych, a jej najczęstszą manifestacją kliniczną jest przemijająca ślepota korowa. Przejściowe deficyty piramidowe wywołane działaniem środka kontrastowego są bardzo rzadko obserwowane. Autorzy przedstawiają przypadek 70-letniej kobiety, u której po zabiegu koronarografii oraz angioplastyki i stentowania prawej tętnicy wieńcowej wystąpił deficyt neurologiczny pod postacią niedowładu połowiczego lewostronnego oraz przymusowego skierowania gałek ocznych w stronę prawą. Wykonana bezpośrednio po wystąpieniu objawów klinicznych tomografia komputerowa (TK) mózgu ujawniła obecność hiperintensywnych ognisk w bruzdach mózgowych na sklepistości półkul mózgu oraz w prawym płacie czołowym. Kontrolna TK wykonana po upływie 24 godzin nie uwidoczniła wspomnianych ognisk. Objawy neurologiczne całkowicie wycofały się w ciągu 72 godzin od zachorowania. Wydaje się, iż działanie neurotoksyczne środka kontrastowego jest odpowiedzialne za objawy deficytu neurologicznego, które wystąpiły w prezentowanym przypadku.
Discipline
Publisher

Year
Volume
10
Issue
3
Pages
172 - 175
Physical description
Contributors
  • Oddział Rehabilitacji z Pododdziałem Rehabilitacji Neurologicznej, SPZOZ w Hajnówce
  • Klinika Neurologii, Uniwersytet Medyczny w Białymstoku, ul. Skłodowskiej-Curie 24 A, 15-276 Białystok, tel.: 85 746 83 26, alakul@umwb.edu.pl
  • NZOZ „Prymus” sp. z o.o. w Suwałkach
  • Klinika Neurologii, Uniwersytet Medyczny w Białymstoku
  • Klinika Neurologii, Uniwersytet Medyczny w Białymstoku
References
  • 1. Fuchs S., Stabile E., Kinnaird T.D. i wsp.: Stroke complicating percutaneous coronary interventions: incidence, predictors, and prognostic implications. Circulation 2002; 106: 86-91.
  • 2. Segal A.Z., Abernethy WB., Palacios I.F. i wsp.: Stroke as a complication of cardiac catheterization: risk factors and clinical features. Neurology 2001; 56: 975-977.
  • 3. Paúl L., Vincente J.M., Pastorín R., Casasco A.: A case of temporary nonthrombotic hemiplegia and aphasia due to neurotoxicity from angiographic contrast material? Radiologia 2009; 51: 614-617.
  • 4. Guimaraens L., Vivas E., Fonnegra A. i wsp.: Transient encephalopathy from angiographic contrast: a rare complication in neurointerventional procedures. Cardiovasc. Intervent. Radiol. 2010; 33: 383-388.
  • 5. Dorros G., Cowley M.J., Simpson J. i wsp.: Percutaneous transluminal coronary angioplasty: report of complications from the National Heart, Lung, and Blood Institute PTCA Registry. Circulation 1983; 67: 723-730.
  • 6. Dukkipati S., O’Neill WW, Harjai K.J. i wsp.: Characteristics of cerebrovascular accidents after percutaneous coronary interventions. J. Am. Coll. Cardiol. 2004; 43: 1161-1167.
  • 7. Lantos G.: Cortical blindness due to osmotic disruption of the blood-brain barrier by angiographic contrast material: CT and MRI studies. Neurology 1989; 39: 567-571.
  • 8. Junck L., Marshall WH.: Neurotoxicity of radiological contrast agents. Ann. Neurol. 1983; 13: 469-484.
  • 9. Borowik H., Kułakowska A., Drozdowski W i wsp.: Przejściowe zaburzenia widzenia korowe jako powikłanie po koronarografii. Pol. Merkur. Lekarski 2008; 24: 430-432.
  • 10. Covarrubias D.J., Luetmer P.H., Campeau N.G.: Posterior reversible encephalopathy syndrome: prognostic utility of quantitative diffusion-weighted MR images. AJNR Am. J. Neuroradiol. 2002; 23: 1038-1048.
  • 11. Saigal G., Bhatia R., Bhatia S., Wakhloo A.K.: MR findings of cortical blindness following cerebral angiography: is this entity related to posterior reversible leukoencephalopathy? AJNR Am. J. Neuroradiol. 2004; 25: 252-256.
  • 12. Sawaya R.A., Hammoud R., Arnaout S., Alam S.: Contrast-induced encephalopathy following coronary angioplasty with iohexol. South. Med. J. 2007; 100: 1054-1055.
Document Type
article
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-3fc5c887-5de5-4e0f-a345-2030629394c5
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.